This is a question I get daily: Here are my “Cliff Notes” if you remember what those are…Simple, answers!
In my experience, doctors ALWAYS want to give estrogen, even if you may not need it….mainly because you usually need a doctor to get a prescription for estrogen. Progesterone is available over the counter and they know that, so they rarely give advice to just use progesterone, even though that is what would help all of you in some way.
It can be difficult to work with some doctors; they can get bossy or cranky. I say that with affection because some of my best friends are doctors, but don’t always have the best listening skills or they do not like women getting advice from other venues.
I had a lady who told her doctor about my education videos and the doctor said “Stop watching her…what you really need is a psychologist” Oh My Gosh! Well, I’m here for you with my 30 years of hormone experience…if you want to tell your doctor, fine, but he/she may not embrace the fact.
Okay, back to the Estrogen Question. Many of you are scared of estrogen, but it does serve a purpose if you have severe hot flashes, night sweats and/or vaginal dryness.
1. Be sure you use a bio-identical estrogen, NOT a synthetic.
2. Tell him/her that you want to start with progesterone first, for 3 months before adding any estrogen. You can say that you are “scared” of estrogen….they won’t really push you too hard after hearing that. You could always take the prescription for estrogen and just not fill it right away
3. If the doctor tests you after you are using transdermal cremes, be sure the test is saliva, urine or capillary blood (finger prick). Transdermal hormones do not show up properly in the serum of the blood, so it may look as though hormones are low and you end up getting higher and higher doses. This happens to a lot of women and they become depressed, GAIN WEIGHT, get headaches, breast tenderness and often get hair loss.
4. If the doctor is savvy, he/she knows that you need progesterone to go along with any estrogen. The doctor may want to give you a pill form of progesterone. These make many women drowsy, bloated and/or constipated. I would definitely ask for a crème form
5. If it all gets too expensive, you can help yourself with progesterone products, progesterone-phyto estrogen products or a progesterone-bio identical estrogen product. I can help you with those if you wish.
Email me if you have more questions. firstname.lastname@example.org
I am here for you!